Hail, Hancock
- When
- December 23, 5:01 PM CST
- Where
- Hancock County, Hawesville
- Measured
- 0.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 37.900, -86.750
A broadcast media meteorologist relayed a report of penny sized hail to the NWS.
Unseasonable warmth and rich Gulf moisture collided with an approaching surface low pressure system and cold front to produce several lines of strong to severe thunderstorms across central Kentucky. Damaging winds was the main threat, but some hail was also reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
Unseasonable warmth and rich Gulf moisture collided with an approaching surface low pressure system and cold front to produce several lines of strong to severe thunderstorms across central Kentucky. Damaging winds was the main threat, but some hail was also reported. Intense torrential rainfall also fell which produced localized flooding issues. Taylor County received some of the worst damage as a series of microbursts produced pockets of 100 mph winds in a small area about 5 miles south of Campbellsville.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Dec 23, 1:56 PM CST, 3 hours 5 minutes earlier.
Area Forecast Discussion National Weather Service Louisville KY 256 PM EST WED DEC 23 2015 .SHORT TERM (Now through Thursday Night)... Issued at 248 PM EST Wed Dec 23 2015 ...Severe Thunderstorms With Damaging Winds and Tornadoes Late This Afternoon into this Evening... The synoptic pattern early this afternoon features a very amplified ridge off the eastern seaboard, with a trough sliding into the central CONUS. Within this trough, a negatively-tilted shortwave/PV anomaly was noted across portions of the Central Plains. This will slide into northeastern Canada through the period, helping to deepen a surface low over the Upper Midwest and drag an associated cold front through the Ohio Valley late tonight. All focus is on the severe weather threat starting now in southern IN, and likely to increase through the evening hours across the rest of Kentucky. Despite virtually no breaks in the cloud cover, temperatures have managed to climb into the mid and upper 60s across the region. While a few locations may creep to 70 later this afternoon/evening, think many areas will remain in the upper 60s. Therefore, our destabilization will have to take place via low-level moisture advection, which is ongoing across portions west TN. Here, dewpoints have risen into the mid 60s, which should advect northeast into central KY this evening. Therefore, despite limited insolation today, think we will have enough to push SBCAPEs in the 300-700 J/kg range, perhaps pushing 1000 J/kg across southern KY. Low-level shear parameters are very impressive given good low-level turning. Effective SRH values are in excess of 400 m2/s2 across western TN/eastern AR. Therefore, any storm will have the ability to rotate. The main complicating factor continues to be storm mode/coverage, and the effect the current QLCS moving through western KY/IL/IN will have on storm evolution this evening. The near term threat will come from this QLCS now pushing into southern IN/northern KY. Damaging winds and a few weak tornadoes will be possible with this activity as it pushes northeast. There is some question as to how far east into central KY this activity gets. The southern edge has recently slowed, thus do not expect it to cross portions of central KY. If indeed central KY remains in the clear from this first QLCS, then attention will turn to the southwest. Convection is beginning to fill in across portions of western TN/eastern AR, where supercells have begun to develop over the past hour or so within the exit region of a 110-knot upper-level jet streak. This activity should rapidly push northeast into south-central KY this evening. Storm mode with this round is a bit in question, but semi-discrete supercells will be possible especially in areas west of I-65 and to the south of where the current QLCS stalls. Coordinated with SPC on the Moderate Risk, thus like the current placement and the main emphasis on damaging winds (some in excess of 70 mph) and isolated tornadoes. Any strong tornado threat will hinge on storm mode once the convection makes it into southern KY, but a strong tornado cannot be ruled out across the southwestern CWA given very low LCLs (around 500m) and impressive low-level shear/helicities. All this activity will race east and will likely be out of the area by 5Z or so. Cooler and drier air will lag the cold front, so expect overnight lows to remain mild and highs on Thursday to still climb into the 60s. . .LONG TERM (Friday through Wednesday)... Issued at 255 PM EST Wed Dec 23 2015 ...Active Weather Continues Into Early Next Week, Heavy Rain Main Concern... Given the very active short term period, will leave the previous discussion in place. The main long term impact continues to be on the potential for heavy rainfall Friday into early next week. Still looks like 3 to locally 5 inches of rainfall will be possible during this timeframe, which may result in some flooding especially across the northern portions of the forecast area. Previous Discussion: Christmas Eve Night... We'll actually see a brief break in the action Christmas Eve night as the frontal boundary and deeper moisture feed are shunted off to the SE. Still some question as to how far SE this front will hang up given the strength of the Bermuda High. ECMWF continues to be an outlier during this time, bringing overrunning precipitation chances back into our region before dawn on Christmas Day. Will mention some chances mainly across south central KY toward dawn. Temps will be a bit cooler on the north side of this boundary, with upper 40s north to mid and upper 50s south. Christmas Day - Sunday... The overall pattern as we head through the holiday weekend will feature troughing across the western CONUS, and strong Bermuda High holding. We'll be under the SW flow aloft, which will help to continually pump deep moisture along a stalled frontal boundary waffling near our region. This will ultimately result in a very mild and very wet period of weather. Christmas Day continues to trend toward the wetter scenario as models generally agree on the warm front slowly lifting north over our region. Precipitation look to at least make it to the Ohio River by afternoon, then persisting into the overnight. The pattern then amplifies Saturday and Sunday as a SW CONUS cutoff low digs into the Rio Grande River Valley and SE Ridge responds. This will shift the focus of the frontogenetical rainfall more across southern Indiana where the bulk of the rainfall will fall through the weekend. This will also bring the warmer temps on the south side of the boundary with small diurnal ranges. This system will have plenty of moisture to work with as soundings show precipitable water values rising to 1.3-1.6 inches, generally over the 90th percentile for this time of year. Thus, rain could be moderate to heavy at times. Christmas Day highs should range in the upper 50s and low 60s north, to mid 60s south. Expect highs in the upper 60s and low 70s Saturday, with a slightly cooler Sunday as the front dips back down into our region a bit. Will still be mostly in the 60s. Lows during this time will be quite mild in the upper 50s and low 60s. Sunday Night - Tuesday... Confidence lowers during this time as models diverge on how quick the upper low ejects out of Texas into the Great Lakes. The models are playing into their typical biases, with the slower ECMWF holding onto the SW energy, and the GFS blasting it through. Actually like the ECMWF solution and its support from the GEM as the Bermuda Ridge could continue to play a factor in slow overall progress. So, depending on which solution, or some compromise between the two, occurs we'll either see a final strong surge of showers and storms on Monday or Tuesday. Will have to watch and see if another round of strong storms will be possible early next week as some instability could occur in the warm sector ahead of the passing front. Overall, data still suggest that around 3-5 inches of rain could fall between Christmas and Tuesday, with the bulk of it across southern Indiana. Given the amount of rainfall from recent days and the potential for periods of moderate to heavy rainfall, some minor flooding could become a concern. Still not overly confident given the subtle model variability with placement of frontogenetical precipitation. Will continue to monitor latest trends. Will also note that this active period of weather will likely push SDF and LEX higher on the standings of the all time wettest year. SDF ranks 9th as of Dec 21, and LEX ranks 14th. && .AVIATION (18Z TAF Update)... Updated at 1215 PM EST Wed Dec 23 2015 Now have a squall line entering southern Illinois. The edge of this line should stay just north of SDF, but we could see supercells develop along the lingering back edge that will affect at least the KBWG/KSDF terminals later this afternoon. Could see a line of storms develop/merge toward KLEX starting around 00Z. Have put in peak winds of 40s knots for KSDF/KBWG for now along with IFR conditions, but the winds could be stronger. Will amend TAFs as necessary this afternoon. Cold front driving this convection should push through the terminals late tonight, with conditions improving around daybreak Thursday. && .LMK Watches/Warnings/Advisories... KY...NONE. IN...NONE. && Short Term........KJD Long Term.........KJD Aviation..........RJS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 323 PM EST WED DEC 23 2015 INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>063-070>072- 242030- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT- OLDHAM-TRIMBLE-HENRY-SHELBY-SPENCER-NELSON-LARUE-BUTLER-EDMONSON- HART-LOGAN-WARREN-SIMPSON- INCLUDING THE CITIES OF...PAOLI...ORLEANS...FRENCH LICK...SALEM... SCOTTSBURG...AUSTIN...MADISON...JASPER...HUNTINGBURG...BROWNSTOWN... MILLTOWN...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...CLARKSVILLE...LEWISPORT...HAWESVILLE... HARDINSBURG...IRVINGTON...CLOVERPORT...BRANDENBURG...MULDRAUGH... BEAVER DAM...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...RADCLIFF... FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...HILLVIEW...BROOKS... LOUISVILLE...LA GRANGE...BUCKNER...CRESTWOOD...PEWEE VALLEY... BEDFORD...MILTON...EMINENCE...NEW CASTLE...PLEASUREVILLE... CAMPBELLSBURG...SHELBYVILLE...TAYLORSVILLE...BARDSTOWN... HODGENVILLE...MORGANTOWN...BROWNSVILLE...HORSE CAVE...MUNFORDVILLE... RUSSELLVILLE...BOWLING GREEN...FRANKLIN...PROVIDENCE 323 PM EST WED DEC 23 2015 /223 PM CST WED DEC 23 2015/ ...TORNADO WATCH 560 IN EFFECT UNTIL 9 PM EST /8 PM CST/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A STRONG STORM SYSTEM WILL BRING SEVERE THUNDERSTORMS TO THE OHIO VALLEY. THESE SEVERE THUNDERSTORMS WILL BE LIKELY ACROSS SOUTHERN INDIANA AND NORTHERN KENTUCKY EARLY THIS EVENING...BEFORE ADDITIONAL SEVERE STORMS AFFECT MAINLY KENTUCKY THIS EVENING INTO THE EARLY OVERNIGHT HOURS. THESE STORMS WILL BE CAPABLE OF DAMAGING WINDS IN EXCESS OF 70 MPH IN THE STRONGEST CORES...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SOME HEAVY RAINFALL MAY DEVELOP LATE FRIDAY THROUGH THE MONDAY AS A WARM FRONT LIFTS NORTHWARD ACROSS THE FORECAST AREA PRODUCING 2 TO 3 INCHES OF RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING. KYZ035>037-039>043-046>049-054>057-064>067-073>078-081-082-242030- FRANKLIN-SCOTT-HARRISON-ANDERSON-WOODFORD-FAYETTE-BOURBON-NICHOLAS- WASHINGTON-MERCER-JESSAMINE-CLARK-MARION-BOYLE-GARRARD-MADISON-GREEN- TAYLOR-CASEY-LINCOLN-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL- CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WILMORE...WINCHESTER... LEBANON...DANVILLE...LANCASTER...RICHMOND...BEREA...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...SCOTTSVILLE...GLASGOW... TOMPKINSVILLE...EDMONTON...COLUMBIA...RUSSELL SPRINGS...JAMESTOWN... SALEM...BURKESVILLE...ALBANY 323 PM EST WED DEC 23 2015 /223 PM CST WED DEC 23 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A STRONG STORM SYSTEM WILL BRING SEVERE THUNDERSTORMS TO THE OHIO VALLEY. THESE SEVERE THUNDERSTORMS WILL BE LIKELY ACROSS SOUTHERN INDIANA AND NORTHERN KENTUCKY EARLY THIS EVENING...BEFORE ADDITIONAL SEVERE STORMS AFFECT MAINLY KENTUCKY THIS EVENING INTO THE EARLY OVERNIGHT HOURS. THESE STORMS WILL BE CAPABLE OF DAMAGING WINDS IN EXCESS OF 70 MPH IN THE STRONGEST CORES...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SOME HEAVY RAINFALL MAY DEVELOP LATE FRIDAY THROUGH THE MONDAY AS A WARM FRONT LIFTS NORTHWARD ACROSS THE FORECAST AREA PRODUCING 2 TO 3 INCHES OF RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING. KD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
434 PM EST WED DEC 23 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 2 W SALEM 38.60N 86.13W
12/23/2015 WASHINGTON IN BROADCAST MEDIA
MANY TREES DOWN IN THE COUNTY, ESPECIALLY ON
HIGHWAY 56 NEAR THE SALEM AIRPORT.
&&
MRCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
447 PM EST WED DEC 23 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG 4 SE CHAMBERSBURG 38.47N 86.34W
12/23/2015 ORANGE IN AMATEUR RADIO
MINOR ROOF DAMAGE AND AN ALUMINUM CAR PORT
LIFTED OFF ITS BASE.
&&
MRCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
513 PM EST WED DEC 23 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM TSTM WND DMG FARGO 38.40N 86.48W
12/23/2015 ORANGE IN EMERGENCY MNGR
TWO BARNS DAMAGED, EXTENT UNKNOWN.
&&
MRCSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
516 PM EST WED DEC 23 2015
INZ076-077-084-089-232230-
WASHINGTON-ORANGE-CRAWFORD-PERRY-
516 PM EST WED DEC 23 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL PERRY...
SOUTHEASTERN ORANGE...CRAWFORD AND SOUTHWESTERN WASHINGTON
COUNTIES...
AT 516 PM EST /416 PM CST/...A STRONG THUNDERSTORM WAS NEAR
ENGLISH...MOVING NORTHEAST AT 80 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ENGLISH...STAMPERS CREEK...MARENGO...MILLTOWN...HARDINSBURG...
LIVONIA...FREDERICKSBURG...VALEENE...CELINA...RICEVILLE...SULPHUR...
MAHAN CROSSING...YOUNGS CREEK...BRANCHVILLE...FARGO...REGO...
APALONA...CHAMBERSBURG...HOGTOWN AND MIFFLIN.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3845 8609 3842 8614 3842 8626 3841 8626
3841 8625 3839 8626 3839 8625 3838 8626
3836 8625 3835 8625 3836 8627 3834 8627
3813 8663 3825 8670 3825 8668 3832 8668
3861 8637
TIME...MOT...LOC 2216Z 226DEG 68KT 3828 8657
EERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
531 PM EST WED DEC 23 2015
INZ076-083-084-232300-
ORANGE-CRAWFORD-DUBOIS-
531 PM EST WED DEC 23 2015
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT WESTERN ORANGE...
NORTHWESTERN CRAWFORD AND DUBOIS COUNTIES...
AT 530 PM EST...A CLUSTER OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES SOUTHEAST OF WASHINGTON TO NEAR JASPER TO NEAR
FOLSOMVILLE...AND MOVING NORTHEAST AT 70 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
JASPER...HUNTINGBURG...FERDINAND...FRENCH LICK...ORANGEVILLE...
HOLLAND...WEST BADEN SPRINGS...BIRDSEYE...MILLERSPORT...ELLSWORTH...
RICEVILLE...BONDS...MENTOR...SCARLET...CELESTINE...IRELAND...
SCHNELLVILLE...NORTON...CUZCO AND HAYSVILLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3851 8707 3850 8706 3851 8700 3849 8695
3851 8693 3850 8688 3853 8683 3853 8668
3869 8668 3869 8655 3865 8654 3827 8662
3826 8668 3825 8668 3825 8679 3821 8679
3820 8682 3820 8707
TIME...MOT...LOC 2230Z 232DEG 63KT 3857 8710 3837 8703 3812 8709
EERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
552 PM EST WED DEC 23 2015
INZ084-089-090-232315-
CRAWFORD-HARRISON-PERRY-
552 PM EST WED DEC 23 2015
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
HARRISON...NORTHERN PERRY AND CRAWFORD COUNTIES...
AT 552 PM EST /452 PM CST/...A CLUSTER OF STRONG THUNDERSTORMS WAS
ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF HOLIDAY WORLD TO
NEAR TELL CITY...AND MOVING NORTHEAST AT 70 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ENGLISH...CAREFREE TOWN...MARENGO...MILLTOWN...CELINA...SULPHUR...
ORIOLE...BANDON...BRANCHVILLE...APALONA...HOGTOWN...FRENCHTOWN...
SIBERIA...DEPAUW...MIFFLIN...RIDDLE...CURBY...BRISTOW...SWITZER
CROSSROADS AND DEUCHARS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST/800 PM CST/ FOR
SOUTH CENTRAL INDIANA.
LAT...LON 3825 8677 3825 8668 3828 8668 3840 8636
3839 8631 3841 8631 3842 8629 3842 8621
3827 8620 3803 8678 3806 8677 3810 8677
3811 8680
TIME...MOT...LOC 2252Z 231DEG 60KT 3822 8674 3801 8680
EERThe Louisville radar (KLVX), 71 km away, was scanning. The volume nearest the first event began at 23:00 UTC.
29 thunderstorm wind, 9 hail, 1 flash flood, 1 flood. Local standard time, as filed.
A broadcast media meteorologist relayed a report of penny sized hail to the NWS.
A trained spotter reported hail 1 inch in diameter.
Meade County law enforcement reported to the NWS that hail up to 1.75 inches in diameter fell.
A trained spotter reported that penny sized hail fell.
Law enforcement officials from Ohio County reported to the NWS that trees were down as a result of severe thunderstorm winds on Central Grove Road.
Law enforcement reported to the NWS that a tree fell down on a car in McHenry.
Local law enforcement officials reported to the NWS that trees were down in Rosine because of severe thunderstorm winds.
Oldham County law enforcement reported that a house fell off its stilts due to the severe thunderstorm winds.
A Kentucky Mesonet station measured a 53 knot wind gust due to severe thunderstorms.
The public reported to the NWS that severe thunderstorm winds brought down a tree onto a building.
The public reported to the NWS that trees were down across western Jefferson County as a result of severe thunderstorm winds.
Grayson County law enforcement officials reported to the NWS that trees were down in Short Creek because of severe thunderstorm winds.
Oldham County law enforcement reported to the NWS that trees were down due to severe thunderstorm winds at 4512 Centerfield Drive.
Local law enforcement officials reported to the NWS that trees were down on Harvest Drive due to severe thunderstorm winds.
A trained spotter reported that dime sized hail fell.
The public reported to the NWS that severe thunderstorm winds brought down a tree on a building.
Grayson County law enforcement officials reported that trees were down in Leitchfield because of severe thunderstorm winds.
Hardin County law enforcement officials reported trees down across Hardin County due to severe thunderstorm winds.
A public report was received via social media of trees down over Russellville Road south of Morgantown.
The Butler County emergency manager reported heavy flooding at Oak Ridge Rd and Indian Camp Creek. Water rose over the bridge and roadway, washing out a portion of the road.
The Spencer County emergency manager reported to the NWS that trees were brought down on Max Rouse Road in the southwest portions of Spencer County.
A trained spotter reported hail 0.88 inch in diameter along with wind gusts estimated to be between 50 and 55 mph.
An amateur radio operator reported that hail up to 3/4 inch in diameter fell along with a 50 mph wind gust.
The Spencer County emergency manager reported that trees were down due to severe thunderstorm winds on Cecil Noel Road.
Local law enforcement officials reported trees down on Kentucky Street due to severe thunderstorm winds.
Local law enforcement officials reported that trees were down in the town of Wax as a result of severe thunderstorm winds.
Local law enforcement officials reported trees down across Hardin County as a result of severe thunderstorm winds.
LaRue County law enforcement officials reported a few trees down in Hodgenville because of severe thunderstorm winds.
A public report was received that several trees were down in the area as a result of severe thunderstorm winds.
A public report was received via social media of hail measuring 1 inch in diameter.
Local law enforcement officials from Woodford County reported to the NWS that several trees were down throughout Woodford County because of severe thunderstorm winds.
A Kentucky Mesonet station recorded a 55 knot wind gust due to severe thunderstorms.
Local law enforcement officials from Woodford County reported to the NWS that several trees were down throughout the county as a result of severe thunderstorm winds.
Harrison County law enforcement officials reported trees down across Highway 1032E as a result of severe thunderstorm winds.
Local law enforcement reported that trees were brought down across Upper Curry Road near Highway 27 as a result of severe thunderstorm winds.
The public reported that hail up to 3/4 inch in diameter fell.
The public reported to the NWS numerous downed trees across the city and county as a result of severe thunderstorm winds.
A NWS storm survey team concluded that a series of microbursts with a fast moving storm produced straight line wind damage in a swath up to 1/2 mile wide south of Campbellsville. Winds were estimated to be between 90 and 100 mph. Six barns or metal outbuildings received extensive damage, ranging from loss of roof panels to complete collapse of structures, with debris generally fanned out to the northeast. An RV was also destroyed when it was lifted off its blocks and pushed down a hill.
Anderson County law enforcement reported a high water rescue to the NWS. Between 1 and 3 inches of rain fell in a short period of time due to a line of severe thunderstorms.
Clinton County officials reported to the NWS that trees were down across Davis Road near the Wayne County line as a result of severe thunderstorm winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2015Every state in 2015This day in weather historyWarnings in Kentucky, December 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 605586, 605595, 605587, 605588, 605598, 605600, 605599, 606264, 605570, 606265, 605591, 605601, 606266, 605567, 605589, 605590, 605602, 605603, 605597, 606262, 605568, 605592, 605593, 605569, 605578, 605576, 605577, 605581, 605573, 605596, 605582, 605572, 605583, 605579, 605580, 605594, 605575, 605585, 606263, 605584.